A new study, published Monday in the American Journal of Psychiatry, confirms what I’ve been warning about for years in my scientific books and articles. The stimulants used to treat children for so-called ADHD can cause sudden cardiac arrest and death in kids. The study was published by the journal online in advance of regular publication in the near future. On Monday, I had the opportunity to comment on the study on Good Morning America. Here is more detail.
International Journal of Risk and Safety in Medicine 12 (1993) 3-35 IOS Press Psychostimulants in the treatment of children diagnosed with ADHD: Risks and Mechanisms of Action Peter R. Breggin Director, International Center for the Study of Psychiatry and Psychology (ICSPP) Abstract: Millions of children in North America are diagnosed with attention deficit/heractivity disorder and […]
Psycho-stimulants Millions of children in North America are diagnosed with attention deficit/hyperactivity disorder and treated with pyschostimulants such as methylphenidate, dextroamphetamine, and methamphetamine. These drugs produce a continuum of central nervous system toxicity that begins with increased energy, hyperalertness, and overfocusing on rote activities. It progresses toward obsessive compulsive or perseverance activities, insomnia, agitation, hypomania, […]
“Psychostimulants in the treatment of children diagnosed with ADHD: Risks and mechanisms of action,” International Journal of Risk & Safety in Medicine 12 (1999). psychostimulantsin.pbreggin.1999.pdf
Dr. Breggin appeals to counsellors and other mental health professionals, protesting the systematic drugging of children. whatpsychologists.pbreggin.2000.pdf
“What Psychologists and Psychotherapists Need to Know About ADHD and Stimulants.” Changes: An International Journal of Psychology and Psychotherapy, 18:13-23, Spring 2000. whatpsychologists.pbreggin.2000.pdf
“Psychostimulants in the Treatment of Children Diagnosed with ADHD: Risks and Mechanism of Action.” International Journal of Risk and Safety in Medicine, 12 (1), 3-35, 1999. psychostimulantsin.pbreggin.1999.pdf